Alert archive / Michigan / Wind Advisories in 2005

Wind Advisory 5, NWS Grand Rapids, MI

November 15, 200523 counties in Michigan

NWS Grand Rapids, MI issued this wind advisory at Nov 15, 2005, 11:50 AM EST for 23 counties in Michigan. It took effect at Nov 15, 2005, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 15, 2005, 11:50 AM EST (16:50 UTC)
In effect from
Nov 15, 2005, 10:00 PM EST
Expired
Nov 16, 2005, 9:45 AM EST
In force
12 hr
Issued by
NWS Grand Rapids, MI
All 23 counties

Allegan County, MI, Barry County, MI, Calhoun County, MI, Clare County, MI, Clinton County, MI, Eaton County, MI, Gratiot County, MI, Ingham County, MI, Ionia County, MI, Isabella County, MI, Jackson County, MI, Kalamazoo County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Mecosta County, MI, Montcalm County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 27 km from the middle of the area, began a volume at 16:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 4.8 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2005-11-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2005-11-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 157 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
469 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
157 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KGRR 151650
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 AM EST TUE NOV 15 2005

...MORE STRONG WINDS TO AFFECT SOUTHWEST MICHIGAN...

.LOW PRESSURE OVER MISSOURI LATE THIS MORNING WILL MOVE NORTHEAST
AND RAPIDLY INTENSIFY THIS AFTERNOON AND TONIGHT. A STRONG COLD
FRONT WILL SWEEP THROUGH THE REGION THIS EVENING AND STRONG GUSTY
WINDS CAN BE EXPECTED BEHIND IT. SEVERE THUNDERSTORMS ARE POSSIBLE IN
ADVANCE OF THE COLD FRONT.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-160100-
/O.NEW.KGRR.WI.Y.0005.051116T0300Z-051116T1700Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...
IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
1150 AM EST TUE NOV 15 2005

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 12 PM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 12 PM
EST WEDNESDAY. 

SUSTAINED SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH...WITH GUSTS TO
50 MPH...WILL DEVELOP LATE THIS EVENING AFTER A STRONG COLD FRONT
SWEEPS THROUGH THE REGION. THE WINDS WILL GRADUALLY DIMINISH
WEDNESDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. 

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...FORECASTS...AND
WARNINGS. SEVERE THUNDERSTORMS...INCLUDING DAMAGING WINDS AND
POSSIBLE TORNADOES... ARE ALSO A POSSIBILITY LATER TODAY AND THIS
EVENING IN ADVANCE OF THE COLD FRONT.

$$

MEADE
4 follow-up statements
000 
WWUS73 KGRR 152053
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
353 PM EST TUE NOV 15 2005

...MORE STRONG WINDS TO AFFECT SOUTHWEST MICHIGAN...

.LOW PRESSURE OVER ILLINOIS THIS AFTERNOON WILL MOVE NORTHEAST AND
RAPIDLY INTENSIFY TONIGHT. A STRONG COLD FRONT WILL SWEEP THROUGH
THE REGION THIS EVENING AND STRONG GUSTY WINDS CAN BE EXPECTED
BEHIND IT. SEVERE THUNDERSTORMS ARE POSSIBLE IN ADVANCE OF THE
COLD FRONT.

MIZ037>040-043>046-050>052-056>059-064>067-071>074-160500-
/O.CON.KGRR.WI.Y.0005.051116T0300Z-051116T1700Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...
IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
353 PM EST TUE NOV 15 2005

...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
12 PM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO
12 PM EST WEDNESDAY. 

SUSTAINED SOUTHWEST TO WEST WINDS OF 20 TO 35 MPH...WITH GUSTS TO
50 MPH...WILL DEVELOP LATE THIS EVENING AFTER A STRONG COLD FRONT
SWEEPS THROUGH THE REGION. THE WINDS WILL GRADUALLY DIMINISH
WEDNESDAY AFTERNOON.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS. SEVERE THUNDERSTORMS...INCLUDING
DAMAGING WINDS AND POSSIBLE TORNADOES... ARE ALSO A POSSIBILITY
LATER TODAY AND THIS EVENING IN ADVANCE OF THE COLD FRONT.

$$

MEADE
000 
WWUS73 KGRR 160338
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1038 PM EST TUE NOV 15 2005

...VERY STRONG WINDS TO AFFECT SOUTHWEST MICHIGAN...

.VERY STRONG WINDS WILL DEVELOP OVERNIGHT BEHIND THE COLD FRONT
WHICH IS MOVING THROUGH OUR AREA. WIND GUSTS TO 60 MPH ARE POSSIBLE
INLAND WITH GUSTS UP TO 65 MPH POSSIBLE ALONG THE LAKE MICHIGAN 
SHORELINE THROUGH 6 AM WEDNESDAY. 

MIZ037>040-043>046-050>052-056>059-064>067-071>074-161100-
/O.NEW.KGRR.HW.W.0003.051116T0338Z-051116T1100Z/
/O.EXT.KGRR.WI.Y.0005.051116T1100Z-051116T1700Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...
IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
1038 PM EST TUE NOV 15 2005

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...WIND ADVISORY NOW IN EFFECT FROM 6 AM TO 12 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. THE
WIND ADVISORY IS NOW IN EFFECT FROM 6 AM TO 12 PM EST WEDNESDAY. 

SUSTAINED SOUTHWEST TO WEST WINDS OF 35 TO 40 MPH...WITH GUSTS TO
60 MPH...WILL DEVELOP OVERNIGHT. THE WINDS WILL GRADUALLY DIMINISH
WEDNESDAY.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS. SEVERE THUNDERSTORMS...INCLUDING
DAMAGING WINDS AND POSSIBLE TORNADOES... ARE ALSO A POSSIBILITY
LATER TODAY AND THIS EVENING IN ADVANCE OF THE COLD FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

LAURENS
000 
WWUS73 KGRR 160818
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
318 AM EST WED NOV 16 2005

...VERY STRONG WINDS AFFECTING SOUTHWEST MICHIGAN...

.VERY STRONG WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS
WITH WIND GUSTS TO 58 MPH POSSIBLE THROUGH 6 AM. WIND GUSTS OF
45 TO 50 MPH WILL STILL BE POSSIBLE FROM 6 AM THROUGH NOON. WIND
SPEEDS WILL SLOWLY DIMINISH THIS AFTERNOON. 

MIZ037>040-043>046-050>052-056>059-064>067-071>074-161100-
/O.CON.KGRR.HW.W.0003.000000T0000Z-051116T1100Z/
/O.CON.KGRR.WI.Y.0005.051116T1100Z-051116T1700Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...
IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
318 AM EST WED NOV 16 2005

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING...
...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM EST EARLY THIS
MORNING. A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY. 

SUSTAINED SOUTHWEST TO WEST WINDS OF 35 TO 40 MPH...WITH GUSTS TO
58 MPH ARE POSSIBLE THROUGH 6 AM. WIND GUSTS OF 45 TO 50 MPH ARE
POSSIBLE BETWEEN 6 AM AND NOON. 

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

MONITOR NOAA WEATHER RADIO FOR THE LATEST INFORMATION...
FORECASTS...AND WARNINGS. SEVERE THUNDERSTORMS...INCLUDING
DAMAGING WINDS AND POSSIBLE TORNADOES... ARE ALSO A POSSIBILITY
LATER TODAY AND THIS EVENING IN ADVANCE OF THE COLD FRONT.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$

LAURENS
000 
WWUS73 KGRR 161445
NPWGRR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
945 AM EST WED NOV 16 2005

MIZ037>040-043>046-050>052-056>059-064>067-071>074-161545-
/O.CAN.KGRR.WI.Y.0005.000000T0000Z-051116T1700Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...WHITE CLOUD...BIG RAPIDS...MOUNT PLEASANT...
MUSKEGON...GREENVILLE...ALMA...GRAND HAVEN...GRAND RAPIDS...
IONIA...ST. JOHNS...HOLLAND...HASTINGS...CHARLOTTE...LANSING...
SOUTH HAVEN...KALAMAZOO...BATTLE CREEK...JACKSON
945 AM EST WED NOV 16 2005

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
WIND ADVISORY. WEST WINDS WILL REMAIN GUSTY TODAY...BUT LESS THAN
40 MPH.

$$

MEADE

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this wind advisory went out at Nov 15, 3:30 AM EST, 8 hours 20 minutes earlier.

Area forecast discussion, Nov 15, 3:30 AM EST, 8 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
330 AM EST TUE NOV 15 2005

.SHORT TERM...
OUR MOST SIGNIFICANT SHORT TERM FORECAST CONCERN IS TO EVALUATE
OUR SEVERE WEATHER THREAT FOR LATE THIS AFTERNOON AND EVENING.

WELL HAVE MOSTLY CLOUDY CONDITIONS THIS MORNING ALONG WITH
OCCASIONAL DRIZZLE (NUMEROUS OB SITES ARE REPORTING DRIZZLE OR VERY
LIGHT RAIN AND BUFKIT X-SECTIONS SHOW ABUNDANT LOW LEVEL MOISTURE
THROUGH THE MORNING). 00Z NAM AND GFS GUIDANCE IS IN FAIRLY GOOD
AGREEMENT IN SHOWING STEADIER WAA/ISENTROPIC LIFT RAIN WILL DEVELOP
THIS AFTERNOON FROM SOUTH TO NORTH AS THE WARM FRONT ADVANCES NORTH.

THE LOW PRESSURE SYSTEM WILL INTENSIFY RAPIDLY TO AROUND 999 MB OVER
EXTREME SOUTHERN LAKE MI BY 00Z. WE CERTAINLY HAVE A SVR WX
THREAT LATE THIS AFTERNOON AND EVENING AND OUR ENTIRE CWA IS IN THE
DAY 1 SLGT RISK AREA. THE DEGREE OF SPEED SHEAR WILL BECOME QUITE
IMPRESSIVE WITH 850 MB WINDS OF 50 TO 55 KTS... 500 MB WINDS TO 70
TO 80 KTS... AND A 130 KT 300 MB JET MAX AIMED RIGHT AT OUR AREA BY
00Z. IN FACT THIS SPEED MAX WILL CONTINUE TO STRENGTHEN OVERNIGHT.
THE
MAGNITUDE OF DIRECTIONAL SHEAR AND 0-1 AND 0-3 KM SRH VALUES WILL BE
VERY IMPRESSIVE AS WELL LATE THIS AFTERNOON AND EVENING...
PARTICULARLY WITHIN ABOUT 30 KM OF THE SFC WARM FRONT. THE TRIPLE
POINT WILL ALSO WORK ITS WAY NNE RIGHT ACROSS OUR AREA THIS
EVENING. WITH THE RAPID INFLUX OF LOW LEVEL MOISTURE AND HIGH
BOUNDARY LAYER RH WE ANTICIPATE VERY LOW LCL HEIGHTS AND LIGHT FOG
TO DEVELOP TOO. THIS ALL IMPLIES AN ENHANCED RISK FOR ISOLATED
TORNADOES.

SO WE DEFINITELY HAVE A SHOT FOR SVR WX AND WE ANTICIPATE A FAST
MOVING SQUALL LINE WILL DEVELOP JUST AHEAD OF THE COLD FRONT. WIND
DAMAGE WILL BE THE MAIN SVR WX THREAT AND WE COULD BE CLIPPED BY THE
NORTHERN END OF A LEWP OR DERECHO TYPE EVENT THAT RACES ACROSS IN
AND PERHAPS INTO SOUTHERN LWR MI. HAIL IS LESS OF A THREAT BUT STILL
POSSIBLE (PRIMARILY WITH ELEVATED CONVECTION NORTH OF THE WARM FRONT
LATE IN THE AFTERNOON AND EARLY EVENING). ISOLATED TORNADOES ARE
CERTAINLY POSSIBLE LATE THIS AFTERNOON AND EVENING GIVEN THE
MAGNITUDE OF SPEED AND DIRECTIONAL SHEAR. THIS IS DEFINITELY
SOMETHING WE WILL NEED TO MONITOR VERY CLOSELY... ESPECIALLY FOR OUR
FAR SE CWA.

ABOUT THE ONLY THING GOING AGAINST SVR WX POTENTIAL IS LIMITED SFC
BASED INSTABILITY. OUR FAR SE CWA HAS THE BEST SHOT FOR GENERATING
AT LEAST A LITTLE BIT OF SFC BASED INSTABILITY VERY BRIEFLY DURING
THE LATE AFTN AND EARLY EVENING HOURS WHEN TEMPS COULD JUMP UP TO
AROUND 60 DEGREES BRIEFLY IN THE WARM SECTOR. EVEN SO INSTABILITY
WILL BE QUITE LIMITED WITH SB CAPES ONLY REACHING 100-200 J/KG AND
LIS AROUND ZERO. THIS WILL BE A LOW TOPPED CONVECTION SETUP WITH EQ
LEVELS WAY DOWN AROUND 20 TO 22 KFT.

BOTTOM LINE... SVR WX IS CERTAINLY POSSIBLE LATE THIS AFTERNOON AND
EVENING GIVEN THIS RAPIDLY INTENSIFYING AND VERY DYNAMIC SYSTEM. IN
ADDITION TO DAMAGING WIND GUSTS AND ISOLATED HAIL THREATS WE ALSO
HAVE A RISK OF ISOLATED TORNADOES FROM AROUND 22Z TO 03Z. AGAIN THE
ONLY REAL LIMITING FACTOR FOR SVR WX IS VERY LIMITED SFC HEATING AND
INSTABILITY. I BELIEVE A FULL FLEDGED SEVERE WX OUTBREAK IS LIKELY
JUST TO OUR SSW ACROSS IN/IL AND THE  LWR OH AND WESTERN TN VALLEY
REGIONS. ALL OF THAT CONVECTION MAY ALSO TEND TO MITIGATE THE AMOUNT
OF LOW LEVEL MOISTURE AND OUR OVERALL SVR CONVECTIVE POTENTIAL JUST
A BIT... WITH THE BULK OF THE ACTION FOCUSED JUST TO OUR SOUTH.

THE COLD FRONT WILL BE THROUGH OUR AREA BY 06Z WED. IT WILL BECOME
WINDY BEHIND THIS FRONT AND TEMPS WILL FALL THROUGH THE DAY
WEDNESDAY. LAKE EFFECT SNOW SHOWERS WILL DEVELOP AND BECOME MOST
PROMINENT LATE WEDNESDAY AFTERNOON AND EVENING AS DELTA TS INCREASE
AND CREATE MODERATE TO EXTREME INSTABILITY. LOW LEVEL MOISTURE
SHOULD
BE PLENTIFUL AND WELL BECOME SATURATED AT THE -10 C LEVEL WEDNESDAY
EVENING AS WELL (THIS MAY BE THE PRIMARY LIMITING FACTOR TO SNOW
SHOWER POTENTIAL EARLIER IN THE DAY WEDNESDAY). ALTHOUGH SNOW
USUALLY DOES NOT STICK THIS TIME OF YEAR DUE TO RELATIVELY MILD
GROUND TEMPS (UNLESS IT SNOWS QUITE HARD)... I BELIEVE THIS TIME AIR
TEMPS WILL BE SUFFICIENTLY COLD FOR LIGHT SNOW ACCUMULATIONS LATE
WEDNESDAY AFTERNOON AND EVENING (MAINLY ON GRASSY SURFACES). SNOW
SHOWERS WILL GRADUALLY TAPER OFF LATE WEDNESDAY NIGHT AS DEEPEST LOW
MOISTURE EXITS THE AREA AND SUBSIDENCE ALREADY BEGINS TO TAKE PLACE
AT THE LOW TO MID LEVELS AFTER 06Z THUR.

WHILE IT WILL BECOME WINDY BEHIND THE COLD FRONT... MODEL GUIDANCE
HAS TRENDED LOWER WITH PROGGED WIND GUSTS. BASED ON GUIDANCE TRENDS
I BELIEVE A HIGH WIND WATCH IS OUT OF THE QUESTION. WIND ADVISORY
CRITERIA WIND SPEEDS STILL LOOK PRETTY SOLID AND I BELIEVE WE WILL
GET SOME GUSTS TO 45 MPH INLAND AND PERHAPS TO AROUND 50 MPH NEAR
THE LAKE MI SHORELINE FROM AROUND MIDNIGHT TONIGHT THROUGH NOON
WEDNESDAY. HOWEVER WE WILL HOLD OFF ON AN ADVISORY HEADLINE SINCE
THERE IS STILL A LOT OF TIME UNTIL THIS OCCURS. THE DAY SHIFT CAN
EVALUATE LATEST GUIDANCE AND TRENDS AND MAKE THE CALL ON THIS. FEEL
TODAYS POTENTIAL FOR SVR WX SHOULD GET MAIN FOCUS AND WE DONT WANT
TO MUDDY THE WATERS WITH A SECOND PERIOD WIND ADV HEADLINE. THANKS
FOR COORD ON THIS APX/DTX/IWX.

THURSDAY LOOKS UNSEASONABLY COLD AND MAV GUIDANCE GIVES GRR A MAX OF
ONLY 33 DEGREES. MAX TEMPS IN THE LOW TO MID 30S SEEM PROBABLE GIVEN
MAGNITUDE OF CAA (EXCEPT RIGHT ALONG THE LAKE MI SHORELINE). DEEPEST
LOW LEVEL MOISTURE WILL BE EAST OF OUR AREA AND SFC RIDGING NUDGES
IN AND -10 C ISOTHERM IS NO LONGER SATURATED... THUS DRY CONDITIONS
SHOULD PREVAIL.

.LONG TERM...
TIMING A SERIES OF RELATIVELY WEAK CLIPPERS AND THE LOW CHANCE POPS
THEY WILL BRING IS THE FORECAST CHALLENGE IN THE EXTENDED PERIOD.
WILL SCALE BACK POPS FOR THURSDAY EVENING BASED ON MODEL TRENDS
SHOWING A WEAKER SYSTEM ARRIVING LATER THURSDAY NIGHT. IN FACT...
THE LATEST GFS WOULD SUGGEST THAT THURSDAY NIGHT WOULD BE DRY EXCEPT
FOR A SLIGHT CHANCE OF SNOW AFTER 06Z. WILL LEAVE THE 30 POPS FOR
FRIDAY AS THE SFC TROUGH SWINGS THROUGH. ANY LAKE ENHANCEMENT SHOULD
END AS WAA PATTERN SETS UP BY 00Z SATURDAY.

LATEST GFS HAS TRENDED MUCH WEAKER WITH THE CLIPPER FOR SATURDAY AND
NOW TAKES AN OPEN WAVE THROUGH BY SATURDAY NIGHT WITH THE BULK OF
THE MOISTURE AND LIFT REMAINING NORTH OF LOWER MICHIGAN. WILL HAVE
TO SEE IF THIS TREND CONTINUES...BUT IT SEEMS THAT EVEN IF THE TREND
GOES BACK TO THE STRONGER CLOSED OFF LOW OF PREVIOUS RUNS...THE
PRECIP WILL ARRIVE A BIT LATER...AFTER 00Z SUNDAY. SO WILL LOWER
POPS TO SLIGHT CHANCE ACROSS ALL BUT THE NORTHERN FORECAST AREA FOR
SATURDAY AND SATURDAY NIGHT. WILL LEAVE POPS ALONE FOR SUNDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...GALE WARNING LATE TONIGHT THROUGH
WEDNESDAY AFTERNOON NEARSHORE WATERS OF LAKE MI FROM ST. JOSEPH TO
MANISTEE.

&&

LAURENS OSTUNO
Hazardous weather outlook, Nov 15, 6:00 AM EST, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
600 AM EST TUE NOV 15 2005

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-161158-
ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA-
ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON-
NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN-
GRAND HAVEN TO WHITEHALL MI-HOLLAND TO GRAND HAVEN MI-
PENTWATER TO MANISTEE MI-SOUTH HAVEN TO HOLLAND MI-
ST JOSEPH TO SOUTH HAVEN MI-WHITEHALL TO PENTWATER MI-
600 AM EST TUE NOV 15 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE WEATHER LATE THIS AFTERNOON AND
EVENING AS A POWERFUL STORM MOVES THROUGH. THUNDERSTORMS WITH
DAMAGING WINDS ARE POSSIBLE. THERE IS EVEN THE POSSIBILITY OF AN
ISOLATED TORNADO...MAINLY ACROSS AREAS SOUTH OF LANSING AND EAST OF
KALAMAZOO. THE THREAT FOR SEVERE WEATHER WILL BE FROM ABOUT 5 PM TO
ABOUT 10 PM. THE THUNDERSTORM THREAT SHOULD BE ENDING BY MIDNIGHT AS
THE COLD FRONT MOVES THROUGH.

STRONG WINDS...WITH GUSTS TO 50 MPH...WILL FOLLOW THE PASSAGE OF THE
COLD FRONT AND CONTINUE THROUGH THE OVERNIGHT. THESE WINDS MAY CAUSE
DOWNED TREE LIMBS AND SCATTERED POWER OUTAGES.

WAVES ON LAKE MICHIGAN WILL BE BUILDING TO 8 TO 12 FEET OVERNIGHT
WITH WINDS APPROACHING STORM FORCE. SMALL CRAFT SHOULD AVOID THE
LAKE MICHIGAN WATERS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STRONG WINDS...WITH GUSTS TO 50 MPH...WILL CONTINUE THROUGH THE
MORNING ON WEDNESDAY. THESE WINDS MAY CAUSE DOWNED TREE LIMBS AND
SCATTERED POWER OUTAGES.

WAVES AND HIGH WINDS ON LAKE MICHIGAN WILL CONTINUE TO CREATE
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH WEDNESDAY NIGHT.

SCATTERED SNOW SHOWERS WILL DEVELOP BY DAYBREAK WEDNESDAY...BUT
ACCUMULATIONS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON OR EVENING.

OSTUNO

Nearby

Wind Advisories in Michigan, 2005Every wind advisory in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.